Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 93, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 9:52 PM CDT for Dallas County, Greene County, Guthrie County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 9:52 PM CDT (02:52 UTC)
- Expired
- Jun 24, 2015, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dallas County, IA, Greene County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 44 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:02 PM CDT | HAIL 1 | 2 W Jamaica, IA | HAIL ONGOING AT THIS TIME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 6:21 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3546 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 10.1
- Supercell composite
- 76.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WUUS53 KDMX 250252 SVRDMX IAC049-073-077-250330- /O.NEW.KDMX.SV.W.0093.150625T0252Z-150625T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 952 PM CDT WED JUN 24 2015 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN CENTRAL IOWA... NORTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA... SOUTH CENTRAL GREENE COUNTY IN WEST CENTRAL IOWA... * UNTIL 1030 PM CDT * AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF LAKE PANORAMA...OR 10 MILES NORTHEAST OF GUTHRIE CENTER...MOVING SOUTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... PERRY...ADEL...DALLAS CENTER...PANORA...DE SOTO...LAKE PANORAMA... REDFIELD...MINBURN...BAGLEY...YALE...JAMAICA...LINDEN...DAWSON... LAKIN SLOUGH GAME MANAGEMENT AREA...SPRINGBROOK STATE PARK AND PERRY MUNICIPAL AIRPORT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 111. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN IOWA. LAT...LON 4192 9443 4178 9384 4150 9401 4178 9454 TIME...MOT...LOC 0251Z 295DEG 37KT 4181 9440 HAIL...1.00IN WIND...<50MPH $$ COGIL
3 follow-up statements
977
WWUS53 KDMX 250306
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT WED JUN 24 2015
IAC049-073-077-250330-
/O.CON.KDMX.SV.W.0093.000000T0000Z-150625T0330Z/
DALLAS IA-GUTHRIE IA-GREENE IA-
1006 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR DALLAS...NORTHEASTERN GUTHRIE AND SOUTHERN GREENE COUNTIES...
AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PERRY...MOVING SOUTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
QUARTER HAIL WAS REPORTED IN HERNDON AT 1001 PM CDT.
LOCATIONS IMPACTED INCLUDE...
PERRY...ADEL...DALLAS CENTER...PANORA...DE SOTO...LAKE PANORAMA...
REDFIELD...MINBURN...YALE...JAMAICA...LINDEN...DAWSON...LAKIN SLOUGH
GAME MANAGEMENT AREA...PERRY MUNICIPAL AIRPORT AND SPRINGBROOK STATE
PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4178 9384 4150 9401 4175 9448 4186 9437
4187 9422
TIME...MOT...LOC 0305Z 298DEG 40KT 4176 9422
HAIL...1.00IN
WIND...<50MPH
$$
COGIL433
WWUS53 KDMX 250316
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT WED JUN 24 2015
IAC073-250325-
/O.CAN.KDMX.SV.W.0093.000000T0000Z-150625T0330Z/
GREENE IA-
1016 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4178 9384 4150 9401 4165 9429 4186 9417
TIME...MOT...LOC 0315Z 302DEG 35KT 4169 9413
$$
IAC049-077-250330-
/O.CON.KDMX.SV.W.0093.000000T0000Z-150625T0330Z/
DALLAS IA-GUTHRIE IA-
1016 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL DALLAS AND EASTERN GUTHRIE COUNTIES...
AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
DALLAS CENTER...OR 7 MILES NORTHWEST OF ADEL...MOVING SOUTHEAST AT 40
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PERRY...ADEL...DALLAS CENTER...DE SOTO...REDFIELD...MINBURN...LINDEN
AND PERRY MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4178 9384 4150 9401 4165 9429 4186 9417
TIME...MOT...LOC 0315Z 302DEG 35KT 4169 9413
HAIL...1.00IN
WIND...<50MPH
$$
HARDING846
WWUS53 KDMX 250329
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT WED JUN 24 2015
IAC049-077-250339-
/O.EXP.KDMX.SV.W.0093.000000T0000Z-150625T0330Z/
DALLAS IA-GUTHRIE IA-
1029 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALLAS AND EASTERN
GUTHRIE COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4178 9384 4150 9401 4165 9429 4186 9417
TIME...MOT...LOC 0326Z 295DEG 37KT 4169 9413
$$
HARDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:17 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 24, 7:17 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 717 PM CDT WED JUN 24 2015 .UPDATE... ISSUED AT 701 PM CDT WED JUN 24 2015 CURRENTLY A WARM FRONT IS GRADUALLY LIFTING ACROSS SW AND FAR SOUTHERN IOWA. THE AIRMASS IS VERY UNSTABLE WITH VERY STRONG SHEAR OVER THE AREA. CURRENTLY STORMS HAVE FIRED UP JUST NORTH OF THE I-80 CORRIDOR BUT ARE MOVING SOUTHEAST INTO THE INSTABILITY AXIS AND WILL BE AFFECTING LOCATIONS ALONG I-80 AND THE METRO AREA. IN ADDITION TO SEVERE STORMS...VERY HEAVY RAINFALL WILL OCCUR WITH THE STORMS. CONDITIONS WILL GRADUALLY IMPROVE LATE TONIGHT...AFT 09Z OR 10Z. && .SHORT TERM /TONIGHT/... ISSUED AT 341 PM CDT WED JUN 24 2015 COMPLEX SCENARIO SETTING UP ACROSS IOWA TONIGHT WITH A WARM FRONT SURGING NORTH-NORTHEAST INTO SOUTHWEST IOWA PROVIDING SOME DESTABILIZATION OVER SOUTHWEST IOWA. MUCH OF THIS AREA REMAINS CAPPED AT THE MOMENT...BUT WITH IMPRESSIVE EFFECTIVE SHEAR AND HIGH CAPE VALUES AVAILABLE...IF STORMS DEVELOP IN THIS LOCATION THEY LIKELY WILL RAPIDLY BECOME SEVERE THIS AFTERNOON AND EVENING. SUPERCELLS ARE CERTAINLY POSSIBLE ON INITIATION WITH STRONG VEERING AND DEEP LAYER SHEAR WILL PROVIDE A TORNADIC THREAT THROUGH THE MID- EVENING HOURS. HOWEVER...THINKING THIS AREA SHOULD REMAIN CAPPED UNTIL LLJ DEVELOPS TONIGHT COMBINED WITH THE TIMING OF A STRONG SHORTWAVE OVER THE HIGH PLAINS PUSH ACROSS THE STATE. EXPECTING THE WARM FRONT TO SURGE NORTH BETWEEN THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. STORM REDEVELOPMENT THIS EVENING LOOKS TO BETWEEN 02Z TO 05Z THURSDAY OVER THIS CORRIDOR FROM WEST TO EAST AND THE FRONT SHOULD LIGHT UP ALONG THIS REGION. THE 24.19Z HRRR HAS A DECENT HANDLE ON CURRENT RADAR TRENDS...ALTHOUGH DIMINISHES THE CURRENT CONVECTION OVER CRAWFORD/CARROLL COUNTIES THIS AFTERNOON. POTENTIAL FOR STORMS TO LINGER A LITTLE LONGER THAN WHAT THE HRRR SUGGESTS BUT STILL LOOKING AT A BREAK BETWEEN REDEVELOPMENT LATER THIS EVENING. SEVERE POTENTIAL STILL EXISTS DURING THE OVERNIGHT BUT LOOKING MORE LIKELY STRAIGHT LINE WIND EVENT POTENTIAL. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 341 PM CDT WED JUN 24 2015 MAIN SHORT WAVE TO TRACK SOUTHEAST OF AREA BY 12Z...BUT RESIDUAL CONVECTION MAY LINGER OVER THE SOUTHEAST THROUGH MORNING. AS FRONT SAGS SOUTH THURSDAY...EXPECTING A BREAK FROM THE CONVECTION THROUGH LATE AFTERNOON. ANOTHER UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST ACROSS THE AREA THURSDAY NIGHT AND INTO FRIDAY WITH ENOUGH LIFT AND INSTABILITY TO PRODUCE SCT THUNDERSTORMS THROUGH THE DAY. WITH CLOUDS ACROSS THE REGION EXPECT THAT HIGHS WILL BE HELD BACK IN THE 70S FOR ALL OF THE AREA. THE TROUGH FINALLY PULLS SOUTHEAST OF THE REGION FRIDAY NIGHT WITH A PERIOD OF QUIET WEATHER FROM FRIDAY NIGHT THROUGH SATURDAY EVENING. OVER THE NEXT FEW DAYS THE PATTERN WILL SHIFT TO A NORTHWESTERLY FLOW ALOFT. THIS WILL LESSEN THE CHANCES FOR HEAVY RAINFALL AND ALSO BRING TEMPERATURES TO NEAR NORMAL OR SLIGHTLY BELOW NORMAL. ANOTHER NORTHERN STREAM SHORTWAVE AND COOL FRONT WILL DROP SOUTH SATURDAY EVENING WITH ADDITIONAL SCATTERED THUNDERSTORMS SUNDAY. HIGHS SATURDAY AND SUNDAY WILL BE SOMEWHAT COOLER WITH NORTHWEST FLOW. HIGHS WILL REMAIN IN THE UPPER 70S TO LOWER 80S. WITH THE NORTHWEST FLOW IN PLACE THROUGH MIDWEEK NEXT WEEK...EXPECT MORE OF THE SAME. THE RIDGE SHOULD REMAIN WEST OF IOWA WITH SOME CHANCES FOR SHOWERS OR THUNDERSTORMS AS COOL FRONTS DROP SOUTH INTO THE PLAINS AND GREAT LAKES. TEMPERATURES WILL CHANGE LITTLE WITH HIGHS IN THE 70S TO LOWER 80S AND LOWS IN THE 50S TO 60S. && .AVIATION...25/00Z ISSUED AT 701 PM CDT WED JUN 24 2015 CONDITIONS WILL BECOME MVFR WITH LOCAL IFR IN STRONG THUNDERSTORMS. CONDITIONS WILL GRADUALLY IMPROVE AFT 14Z FM NW TO SE AS SFC WIND BECOMES NRLY AFT 09Z. && .HYDROLOGY... ISSUED AT 341 PM CDT WED JUN 24 2015 WILL STILL NEED TO CONSIDER FLASH FLOODING OVERNIGHT AND HAVE EXPANDED THE WATCH FARTHER WEST. VERY GOOD MOISTURE TRANSPORT... WARM LAYER CLOUD DEPTHS IN THE 13-14KFT RANGE AND PRECIPITABLE WATER VALUES WELL OVER 2 INCHES TONIGHT. FAIRLY HIGH CONFIDENCE IN WIDESPREAD FLASH FLOODING OVER THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY AND WITH THE RAIN THAT FELL ALREADY TODAY...IT WILL NOT TAKE MUCH TO CAUSE SOME FLASH FLOODING AND POTENTIAL SIGNIFICANT FLASH FLOODING ISSUES OVER THE AFOREMENTIONED CORRIDOR. THUS...EXPANDED THE FLASH FLOOD WATCH FURTHER WEST AND INCREASED POPS AND QPF CONSIDERABLY B/T 03-09Z THURSDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ADAIR-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CLARKE- CRAWFORD-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER- WRIGHT. && UPDATE...FAB SHORT TERM...PODRAZIK LONG TERM...REV AVIATION...FAB HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 24, 4:18 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 418 PM CDT WED JUN 24 2015 IAZ044>050-057>062-070>075-081>086-092>097-252130- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE LATE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE POTENTIAL FOR A STRONG TORNADO ALONG OR SOUTH OF INTERSTATE 80 THIS EVENING. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE WITH A FEW OF THE THUNDERSTORMS. VERY HEAVY RAIN WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT. IAZ004>007-015>017-023>028-252130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH A FEW OF THE STORMS NEARER HIGHWAY 20. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ033>039-252130- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT. REV
In the hours before
Local storm report, Jun 24, 8:58 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL NEW VIRGINIA 41.18N 93.73W
06/24/2015 E1.00 INCH WARREN IA TRAINED SPOTTER
&&
FABLocal storm report, Jun 24, 9:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST MILO 41.29N 93.44W
06/24/2015 E55 MPH WARREN IA FIRE DEPT/RESCUE
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 9:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 2 NNE OSCEOLA 41.06N 93.76W
06/24/2015 E60 MPH CLARKE IA TRAINED SPOTTER
0 VISIBILITY WITH TORRENTIAL RAIN.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 9:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG 3 S OSCEOLA 40.99N 93.77W
06/24/2015 CLARKE IA TRAINED SPOTTER
WALL CLOUD REPORTED. POWER FLASHES REPORTED
IN OR NEAR OSCEOLA - POSSIBLY STRONG WINDS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 9:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
943 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 3 W CHARITON 41.02N 93.36W
06/24/2015 M61 MPH LUCAS IA MESONET
MEASURED AT THE CHARITON AIRPORT
&&
DONAVONLocal storm report, Jun 24, 9:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HEAVY RAIN CHARITON 41.02N 93.31W
06/24/2015 E1.75 INCH LUCAS IA TRAINED SPOTTER
1.75 INCHES OF RAIN IN 20 MINUTES. 50 MPH
WINDS OR HIGHER ... POWER OUT AT THIS
LOCATION AT THIS TIME.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:04 PM CDT | Tornado Warning | DMX | Dallas | 41 min |
| Jun 24, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 45 min |
| Jun 24, 7:19 PM CDT | Tornado Warning | DMX | Adair, Madison | 26 min |
| Jun 24, 7:21 PM CDT | Tornado Warning | DMX | Adair, Audubon, Cass | 24 min |
| Jun 24, 7:45 PM CDT | Tornado Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 24, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 28 min |
| Jun 24, 7:56 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Warren | 49 min |
| Jun 24, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 17 min |
| Jun 24, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 43 min |
| Jun 24, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Monroe, Warren | 50 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Wayne | 58 min |
| Jun 24, 9:44 PM CDT | Flash Flood Warning | DMX | Dallas, Greene, Guthrie | 4 hr |
| Jun 24, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Marion, Monroe, Wapello | 60 min |
| Jun 24, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 45 min |
| Jun 24, 10:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Wapello | 47 min |
| Jun 24, 10:29 PM CDT | Flash Flood Warning | DMX | Boone, Carroll, Greene | 6 hr |
| Jun 24, 10:43 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Marion, Monroe, Wayne | 9 hr |
| Jun 25, 12:14 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Warren | 46 min |
| Jun 25, 12:22 AM CDT | Flash Flood Warning | DMX | Dallas, Greene, Guthrie | 7 hr |
| Jun 25, 12:38 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 52 min |
| Jun 25, 12:59 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Guthrie, Madison, Marion, Polk and 1 more | 6 hr |
| Jun 25, 1:25 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 35 min |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Dallas, Greene | 5 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Jun 25, 2:27 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 52 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Davis, Wapello | 60 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Dallas, Guthrie | 34 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Madison, Warren | 53 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Madison, Warren | 40 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Warren | 33 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
| Jun 25, 6:57 AM CDT | Areal Flood Warning | DMX | Appanoose, Clarke, Dallas, Greene, Guthrie, Lucas and 6 more | 9 hr |
| Jun 25, 7:06 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 49 hr |
| Jun 25, 7:06 AM CDT | River Flood Warning | DMX | Appanoose | 38 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.